Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 42, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 3, 2008, 3:45 AM CST for 29 counties in Oklahoma; 7 counties in Texas. It took effect at Dec 3, 2008, 4:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 3:45 AM CST (09:45 UTC)
- In effect from
- Dec 3, 2008, 4:00 AM CST
- Expired
- Dec 3, 2008, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 36 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3011 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 030945 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 345 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A STRONG COLD FRONT MOVING SOUTH OUT OF KANSAS THIS MORNING WILL RESULT IN STRONG NORTH WINDS THROUGH MID AFTERNOON. OKZ004>012-014>018-021>024-033>036-032100- /O.NEW.KOUN.WI.Y.0042.081203T1000Z-081203T2100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS 345 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SUSTAINED WIND SPEEDS FROM 30 TO 35 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL FREQUENTLY EXCEED 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KOUN 031410 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 810 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... .FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN OKLAHOMA...AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON. OKZ027-037-038-TXZ083>085-087-032100- /O.EXA.KOUN.WI.Y.0042.000000T0000Z-081203T2100Z/ GRADY-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...CHICKASHA...FREDERICK...LAWTON... QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY 810 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. FOLLOWING A COLD FRONT THIS MORNING...NORTH WINDS WILL QUICKLY INCREASE. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS INTO THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 35 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL FREQUENTLY EXCEED 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>012-014>018-021>024-033>036-032100- /O.CON.KOUN.WI.Y.0042.000000T0000Z-081203T2100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS 810 AM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. FOLLOWING A COLD FRONT THIS MORNING...NORTH WINDS WILL QUICKLY INCREASE. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS INTO THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 35 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL FREQUENTLY EXCEED 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWUS74 KOUN 031552 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 952 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... .FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN OKLAHOMA... AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON. OKZ004>012-014>018-021>024-027-033>038-TXZ083>085-087-032100- /O.CON.KOUN.WI.Y.0042.000000T0000Z-081203T2100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON... MUNDAY...KNOX CITY 952 AM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING BLUSTERY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWUS74 KOUN 031748 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... .FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN AND NORTHERN OKLAHOMA...AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON. OKZ013-019-039-044-TXZ086-088-089-032200- /O.EXB.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/ NOBLE-LOGAN-STEPHENS-COTTON-WICHITA-BAYLOR-ARCHER- INCLUDING THE CITIES OF...PERRY...GUTHRIE...DUNCAN...WALTERS... WICHITA FALLS...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 1148 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING STRONG AND GUSTY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS. $$ OKZ004>012-014>018-021>024-027-033>038-TXZ083>085-087-032200- /O.EXT.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON... MUNDAY...KNOX CITY 1148 AM CST WED DEC 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING BLUSTERY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS. $$ BURKE
000 WWUS74 KOUN 031749 CCA NPWOUN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... .FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN AND NORTHERN OKLAHOMA...AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON. OKZ013-019-039-044-TXZ086-088-089-032200- /O.EXB.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/ NOBLE-LOGAN-STEPHENS-COTTON-WICHITA-BAYLOR-ARCHER- INCLUDING THE CITIES OF...PERRY...GUTHRIE...DUNCAN...WALTERS... WICHITA FALLS...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 1149 AM CST WED DEC 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING STRONG AND GUSTY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS. $$ OKZ004>012-014>018-021>024-027-033>038-TXZ083>085-087-032200- /O.EXT.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- HARDEMAN-FOARD-WILBARGER-KNOX- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE... TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON... MUNDAY...KNOX CITY 1149 AM CST WED DEC 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING BLUSTERY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE REGION. SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:42 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 2, 11:42 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1142 PM CST TUE DEC 2 2008 .AVIATION... RATHER STRONG COLD FRONT JUST BEGINNING TO MOVE INTO NORTHWEST KANSAS LATE THIS EVENING WITH PRE-FRONTAL TROUGH EXTENDING FROM NC KANSAS INTO THE OK PANHANDLE. HAVE ADDED LOW LEVEL WIND SHEAR TO MOST TAF SITES FOR A FEW HOURS BEFORE COLD FRONTAL PASSAGE AS SURFACE WINDS VEER AND DECREASE. STILL APPEARS MARGINAL MFVR CEILINGS WILL DEVELOP BEHIND COLD FRONT...ESPECIALLY ACROSS NORTHERN AND CENTRAL OKLAHOMA. STRONGEST WINDS GUSTS WITH FRONTAL PASSAGE WILL OCCUR ACROSS NORTHWEST NORTH CENTRAL OK WHERE BEST THERMAL PACKING WILL OCCUR BETWEEN 11-16Z. && .PREV DISCUSSION... /ISSUED 848 PM CST TUE DEC 2 2008/ UPDATE... COLD FRONT MOVING THROUGH NEBRASKA THIS EVENING STILL ON TRACK TO REACH FAR NORTHWEST OKLAHOMA BY MORNING. MODERATE SOUTH WINDS CONTINUING OVERNIGHT WILL HELP TO HOLD TEMPERATURES UP DESPITE RELATIVELY LOW DEWPOINTS. CURRENT FORECAST APPEARS GENERALLY ON TRACK WITH THIS TREND ALTHOUGH BUMPED UP LOWS SLIGHTLY IN THOSE AREAS WHERE OBSERVED COOLING RATE IS A LITTLE SLOWER THAN EXPECTED AND THE WINDS MAY REMAIN SOMEWHAT HIGHER. PREV DISCUSSION... /ISSUED 543 PM CST TUE DEC 2 2008/ AVIATION... LLJ WILL KEEP WINDS GUSTY OVERNIGHT AHEAD OF A STRONG COLD FRONT. FRONT IS EXPECTED TO ENTER NORTHWEST OKLAHOMA BETWEEN 3 AND 4 AM AND THEN ACROSS OKC/OUN/LAW/NEAR SPS BY 9 AM WEDNESDAY. STRONG COLD AIR ADVECTION...ESPECIALLY ACROSS NW OKLAHOMA WILL LIKELY RESULT IN WIND GUSTS OVER 40 KTS. MARGINAL MFR CEILING WILL DEVELOP A FEW HOURS BEHIND THE FRONT. PREV DISCUSSION... /ISSUED 234 PM CST TUE DEC 2 2008/ DISCUSSION... GUSTY SOUTHERLY WINDS HAVE DEVELOPED ACROSS PORTIONS OF THE FA TODAY. THE BREEZY SOUTHERLY WINDS WILL LIKELY CONT OVERNIGHT IN SOME LOCATIONS. A COLD FRONT WILL THEN MOVE THROUGH THE AREA WEDNESDAY. THE FRONT IS EXPECTED TO MOVE INTO FAR NORTHWEST OK EARLY WEDNESDAY MORNING AND THROUGH MOST OF THE FA BY MID-DAY. THIS FRONT WILL BRING IN COOLER AIR AND STRONG NORTHERLY WINDS. SUSTAINED WIND SPEEDS OF AROUND 30 MPH AND WIND GUSTS OVER 40 MPH WILL BE POSSIBLE AND A WIND ADVISORY WILL BE LIKELY. HOWEVER... WILL HOLD OFF ON ISSUING ADVISORY AT THIS TIME AND LET LATER SHIFTS REFINE AREA NEED FOR ADVISORY. A SHORTWAVE WILL ALSO MOVE ACROSS THE AREA WEDNESDAY. THIS DISTURBANCE COMBINED WITH THE FRONT MAY PROVIDE ENOUGH LIFT TO SQUEEZE OUT SOME LIGHT PRECIPITATION OVER NORTHERN AND EASTERN PORTIONS OF THE CWA. LIGHT RAIN OR SNOW WILL BE POSSIBLE ACROSS NORTHERN OK WHILE LIGHT RAIN WILL BE POSSIBLE IN THE REST OF THE AREA. GFS GUIDANCE SEEMED A BIT WARM FOR HIGHS WEDNESDAY AND LOWS WEDNESDAY NIGHT SO USED MET GUIDANCE. ALSO USED NAM THREE HOURLY TEMPS AND WINDS TO CREATE HOURLY TEMP GRIDS AND DEFINE THE TIMING OF THE COLD FRONT IN THE WINDS. COOLER TEMPERATURES WILL CONTINUE THROUGH THE REST OF THE WORK WEEK... WITH A SMALL WARM UP EXPECTED OVER THE WEEKEND. A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY WITH VERY LITTLE AFFECT ON THE TEMPERATURES. MODELS SHOW ANOTHER SYSTEM MOVING THROUGH THE REGION EARLY NEXT WEEK WITH ANOTHER COLD FRONT MOVING ACROSS THE AREA. THIS SYSTEM WILL BRING ANOTHER CHANCE FOR PRECIPITATION TO PARTS OF THE FA. DID NOT MAKE ANY CHANGES TO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 50 24 44 / 10 10 0 0 HOBART OK 42 49 24 46 / 0 10 0 0 WICHITA FALLS TX 50 56 27 51 / 10 10 0 0 GAGE OK 34 41 20 36 / 10 20 0 0 PONCA CITY OK 39 46 22 42 / 10 20 0 10 DURANT OK 47 59 32 51 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 2, 12:00 PM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE DEC 2 2008
OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE DEC 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
DESPITE WARMER CONDITIONS TODAY... THE AIR MASS OVER THE AREA WILL
REMAIN TOO DRY AND STABLE FOR THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
WARM DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED WILDFIRE
POTENTIAL THIS AFTERNOON... ESPECIALLY OVER SOUTHWESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE LIKELY WEDNESDAY MORNING INTO AT LEAST THE
FIRST HALF OF THE AFTERNOON... BEHIND A STRONG COLD FRONT. SUSTAINED
WINDS MAY EXCEED 30 MPH... WITH GUSTS OVER 40 MPH LIKELY. WIND
ADVISORIES WILL LIKELY BE NEEDED FOR PARTS OF THE AREA.
CONDITIONS WILL BE SHARPLY COOLER BEHIND THE COLD FRONT ON
WEDNESDAY. STEADY OR SLOWLY FALLING TEMPERATURES WILL BE LIKELY
DURING THE DAY IN MANY AREAS... WITH AFTERNOON TEMPERATURES 20
DEGREES OR MORE LOWER THAN THOSE THIS AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.